Case ReviewsA Case Report of Capecitabine-Associated Bowel Inflammation With a Novel Mutation of the DPYD GeneSchlager, Lukas MD∗; Wöran, Katharina MD†; Luhn, Helena∗; Stift, Anton MD∗; Harpain, Felix MD∗ Author Information From the ∗Division of General Surgery, Department of Surgery †Department of Pathology, Medical University of Vienna, Vienna, Austria. Reprints: Anton Stift, MD, Division of General Surgery, Department of Surgery, Medical University of Vienna, Währinger Gürtel 18-20, 1090 Vienna, Austria. E-mail: [email protected]. The authors have no funding or conflicts to declare. AJSP: Reviews & Reports: 7/8 2020 - Volume 25 - Issue 4 - p e8-e12 doi: 10.1097/PCR.0000000000000396 Buy Metrics Abstract Capecitabine is a fluoropyrimidine used in chemotherapeutic regiments in patients with colorectal cancer. Diarrhea and hand-foot syndrome are common adverse effects of capecitabine treatment in patients with colorectal cancer,1,2 whereas steatohepatitis is rather uncommon. In this case report, we present the case of a patient with colon cancer receiving adjuvant capecitabine treatment and suffering from severe therapy-refractory diarrhea, hand-foot syndrome, and steatosis hepatis caused by a novel mutation of the DPYD gene and a swelling of the bowel, which presented as an unusually early relapse tumor. Copyright © 2020 Wolters Kluwer Health, Inc. All rights reserved.